MAUDE Adverse Event Report: DEPUY SPINE INC OC UNIV JOINT TORQUE DRIVER; DRIVER, PROSTHESIS

DEPUY SPINE INC OC UNIV JOINT TORQUE DRIVER; DRIVER, PROSTHESIS
Catalog Number 288314000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the torque driver did not feature any immediately observable defects.The driver was mechanically tested and was found to be out of specification.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the torque driver being out of calibration cannot be positively determined.Although not proven, the most probable root cause for the over torquing of the driver can be attributed to lack of maintenance during its time in use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming receiving inspection, 6.0 nm torque limiting handle was found to be out of specification.There was no patient involvement.

Brand Name
OC UNIV JOINT TORQUE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8797981
Report Number1526439-2019-51836
Device Sequence Number16257707
Product Code HWR
UDI-Device Identifier10705034221847
UDI-Public10705034221847
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288314000
Device Lot NumberGB102825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1